MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE E8 PERIPHERAL IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE E8 PERIPHERAL IVL CATHETER
Model Number E8IVL030080
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/02/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the death could not be definitively determined based on the information available.There was no ivl malfunction reported.Additionally, there was no report of an adverse event that occurred during or after the procedure.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
This event was reported to shockwave via the disrupt pad japan study.Angiography and intravascular ultrasound (ivus) identified stenotic lesions in the superficial femoral artery (sfa) and anterior tibial artery (ata) with severe calcification; a filtrap ii 8.0 mm filter was placed in the popliteal artery because residual stenosis >50% was anticipated after ballooning.Sfa treatment included jetstream atherectomy (2.4/3.4 mm), ivus-guided detection of partial thrombus with subsequent aspiration, followed by plain old balloon angioplasty (poba) (aperta nse 7.0 × 40 mm) and drug-coated balloon angioplasty (ranger 7.0 × 60 mm); the filtrap was then removed.Ata treatment involved wire exchange to vassallo 14 (300 cm), poba with a 2.0 × 40 mm balloon, and intravascular lithotripsy (shockwave 3.0 × 80 mm).A shockwave e8 peripheral intravascular lithotripsy (ivl) catheter was used to treat a severely calcified lesion in the femoropopliteal artery.A total of 400 ivl pulses were successfully delivered.Ivus revealed insufficient expansion in some areas; therefore, additional poba was performed using a #14 shiden hp 3.0 mm × 200 mm balloon.Final ivus and angiography confirmed satisfactory blood flow, and the procedure was completed.Two days after the index procedure, the subject was discharged from the clinical site.Six days after the index procedure, the subject passed away due to unknown causes.The investigator stated that the cause of death has not been determined therefore the casual relationship between the ivl catheter and the patient death cannot be assessed.There was no ivl malfunction reported.Additionally, there was no report of an adverse event that occurred during or after the procedure.
 
Event or Problem Description
Additional information was received on 14may2026: based on the limited information available, the investigator updated the causality assessment and determined that the event was not related to the ivl generator, ivl catheter, or the procedure.The death is more likely attributable to the patient's underlying medical conditions, including critical limb ischemia, dyslipidemia, chronic kidney disease, ischemic heart disease, thoracic aortic aneurysm, abdominal aortic aneurysm, as well as the patient's age.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE E8 PERIPHERAL IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE E8 PERIPHERAL IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key23619720
Report Number3015053858-2025-00142
Device Sequence Number15716395
Product Code PPN
UDI-Device Identifier00195451000546
UDI-Public(01)00195451000546(17)17B241018A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K240225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberE8IVL030080
Device Catalogue NumberE8IVL030080
Device Lot Number17B241018A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer03/02/2026
04/09/2026
05/14/2026
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date03/20/2026
04/22/2026
06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
#14 SHIDEN HP 3.0 MM × 200 MM BALLOON; 2.0 MM × 40 MM BALLOON - UNKNOWN MANUFACTURER; APERTA NSE PTA 7.0 MM × 40 MM; FILTRAP II 8.0 MM FILTER; JETSTREAM 2.4/3.4 MM; VASSALLO 14, 300 CM
Outcome Attributed to Adverse Event Death;
Patient Age80 YR
Patient SexMale
Patient RaceAsian